Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

December 4, 2021Gillespie County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Dec 4, 2021, 5:00 PM CST for Gillespie County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 4, 2021, 5:00 PM CST (23:00 UTC)
Expired
Dec 4, 2021, 6:00 PM CST
In force
60 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.75 in
Wind
40

County Gillespie County, TX

The radar

The Austin/San Antonio radar (KEWX), 116 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
420 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

167 
WWUS84 KEWX 042300
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
500 PM CST Sat Dec 4 2021
 
TXZ188-050000-
Gillespie TX-
500 PM CST Sat Dec 4 2021

...A strong thunderstorm will impact portions of northern Gillespie
County through 600 PM CST...

At 459 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Doss, or 12 miles northwest of Fredericksburg,
moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Cherry Spring, Crabapple and Enchanted Rock State Natural Area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3035 9874 3029 9908 3041 9917 3050 9902
      3050 9880
TIME...MOT...LOC 2259Z 243DEG 9KT 3037 9905 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

AAT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Dec 4, 2:40 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Dec 4, 2:40 PM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
240 PM CST Sat Dec 4 2021

.SHORT TERM (Tonight through Sunday Night)...

Thick low clouds from earlier this morning continue to slowly erode
across the region as high level clouds move in from the west.
Despite the cloud cover, we should still see above normal high
temperatures this afternoon with most locations peaking in the mid
70s to lower 80s.

Low clouds will quickly develop once again late this evening into
the overnight across much of south central Texas. With southerly
winds and plenty of moisture in place, we will see warm overnight
lows in the 60s across most of the region. Some patchy fog may also
develop and we have included this in the latest forecast. Also, we
can't rule out a few light showers developing along the Balcones
Escarpment given southerly winds around 25kt in the 925-850mb layer.
Cloud cover is expected to remain widespread across the region on
Sunday given strengthening southerly flow in the low-levels. Despite
the amount of cloud cover, most areas can still expect warm
afternoon highs in the 70s. Warm, southerly flow persists across the
region Sunday night as a cold front approaches the far northern
portions of the Hill Country early Monday morning. Some weak upper
level disturbances associated with an upper low to our west may aid
in the development of some showers and thunderstorms across portions
of the Hill Country, I-35 corridor and Highway 77 early Monday
morning. We will continue to mention some low chances (20-30%) for
this in the latest forecast.

&&

.LONG TERM (Monday through Saturday)...

Model trends show the cold front slowing down to a late morning
arrival Monday. There appears to be little impacts on the high Temps
and PoPs as the upstream disturbance should hold clouds up over the
the area just behind the front. Dynamics aloft are expected to be too
weak for any consideration for strong storms. The disturbance
crosses South TX Tuesday to bring a 2nd round of rain chances, but
again with the better chances favoring the eastern counties. By
Wednesday, a low amplitude and broad trough with mainly zonal flow
over TX will make for a period of dry weather with shifty winds and
warming daytime weather. This type of pattern could lead to some
elevated fire weather conditions, but the day to day shifts in the
patterns are usually just enough to make for poor confidence several
days out. A more distinct signal for a stronger trough and associated
cold front is expected for Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              64  77  58  69  47 /  -   -   20  30  10
Austin Bergstrom Intl Airport  63  78  58  71  46 /  -   -   20  40  10
New Braunfels Muni Airport     64  79  62  71  46 /  -   -   10  30  10
Burnet Muni Airport            61  76  54  64  43 /  -   -   20  20  10
Del Rio Intl Airport           61  78  59  69  49 /  -   -    0   0  10
Georgetown Muni Airport        62  77  55  67  45 /  -   -   20  30  10
Hondo Muni Airport             62  79  62  72  47 /  -   -   -   10  -
San Marcos Muni Airport        63  78  60  71  46 /  -   -   20  30  10
La Grange - Fayette Regional   67  80  64  72  49 /  -   -   30  60  20
San Antonio Intl Airport       64  77  63  71  49 /  -   -   10  20  10
Stinson Muni Airport           66  81  66  73  50 /  -   -   -   20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Platt
Long-Term...Oaks
Decision Support...05
Hazardous weather outlook, Dec 4, 11:39 AM CST, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
1139 AM CST Sat Dec 4 2021

TXZ171>173-183>194-202>209-217>225-228-051745-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1139 AM CST Sat Dec 4 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Dec 4, 5:00 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
500 PM CST Sat Dec 4 2021

TXZ188-050000-
Gillespie TX-
500 PM CST Sat Dec 4 2021

...A strong thunderstorm will impact portions of northern Gillespie
County through 600 PM CST...

At 459 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Doss, or 12 miles northwest of Fredericksburg,
moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cherry Spring, Crabapple and Enchanted Rock State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3035 9874 3029 9908 3041 9917 3050 9902
      3050 9880
TIME...MOT...LOC 2259Z 243DEG 9KT 3037 9905

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

AAT

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.